MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Date of Event 10/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A surgeon reported that following an intraocular lens (iol) implant procedure, the patient experienced vision and light blur vision was not 50 percent of corrected vision.The iol was exchanged for another unspecified model lens 2 weeks 3 days following the initial implant procedure.There are two medical device reports associated with this patient.This report is associated with the right eye.
 
Additional Manufacturer Narrative
Additional information was provided in h.3.And h.11.The product was not returned for analysis.The reporter stated "incorrect diopter surgery was performed on the patient due to irregular cornea and dryness.Decision on intraocular lens (iol) exchange was made." the root cause for the reported complaint could not be determined.The reporter stated "incorrect diopter surgery was performed on the patient due to irregular cornea and dryness.Decision on iol exchange was made." this statement suggests the root cause may be related to patient condition and an iol exchange may be an improved choice for the patients vision needs.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Correction information was provided in h.6.(on initial mdr the health impact code of f19 was submitted.It should have been f1903 on the original mdr).Additional information was provided in d.9., h.3., h.6.And h.11.The product was returned for analysis and the reported complaint could not be confirmed.Intraocular lens (iol) returned in a small plastic bag.Solution is dried on the iol.Both haptics are intact.The optic is torn/split-cut dividing the iol in two and scratched/marked-rejectable.Additional information: the reporter stated "incorrect diopter surgery was performed on the patient due to irregular cornea and dryness.Decision on iol exchange was made patient's vision relief after exchange progression".The root cause for the reported complaint appears to be a coincidental event that was unrelated to the product as user facility reported that according to the surgeon, incorrect diopter surgery was performed on the patient due to irregular cornea and dryness; decision on iol exchange was made.Based on this information, the reported event was most likely related to patient condition and not a product issue.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20633475
Report Number9612169-2024-01132
Device Sequence Number18007666
Product Code MFK
UDI-Device Identifier00380652408080
UDI-Public(01)00380652408080(17)250204(11)210913(10)25263612
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/04/2025
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.180
Device Lot Number25263612
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by Manufacturer12/16/2024
03/10/2025
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date01/08/2025
04/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale